Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 218, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2017, 3:56 PM CDT for Osage County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 3:56 PM CDT (20:56 UTC)
- Expired
- May 10, 2017, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:35 PM CDT | HAIL 0.75 | Shidler, OK | PEA TO DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
174
WUUS54 KTSA 102056
SVRTSA
OKC113-102130-
/O.NEW.KTSA.SV.W.0218.170510T2056Z-170510T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
356 PM CDT WED MAY 10 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Osage County in northeastern Oklahoma...
* Until 430 PM CDT
* At 355 PM CDT, a severe thunderstorm was located 8 miles southeast
of Ponca City, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3678 9679 3678 9675
3689 9675 3700 9659 3700 9656 3679 9638
3657 9689 3660 9692 3658 9698 3659 9706
3660 9704 3667 9706
TIME...MOT...LOC 2055Z 234DEG 37KT 3661 9700
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
464
WWUS54 KTSA 102115
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
415 PM CDT WED MAY 10 2017
OKC113-102130-
/O.CON.KTSA.SV.W.0218.000000T0000Z-170510T2130Z/
Osage OK-
415 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN OSAGE COUNTY...
At 414 PM CDT, a severe thunderstorm was located 4 miles northwest of
Burbank, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3667 9694 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3678 9679 3678 9675
3689 9675 3700 9659 3700 9656 3679 9638
3662 9680 3661 9687 3661 9691
TIME...MOT...LOC 2114Z 234DEG 37KT 3673 9679
HAIL...1.25IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:24 PM CDT, 32 minutes earlier.
Area forecast discussion, May 10, 3:24 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 324 PM CDT Wed May 10 2017 .DISCUSSION... Main forecast concern continues to be thunderstorm chances through Thursday night, including some strong to severe potential. Thunderstorms are ongoing across eastern Oklahoma this afternoon in association with a small upper level disturbance moving northeastward into the area. Storms in northeast Oklahoma should be the strongest of the evening, with one or two near severe levels possible, due to locally higher instability. Farther to the southwest, additional thunderstorms expected to develop through the rest of the afternoon and into the evening in the vicinity of the triple point may hold together long enough to move northeastward into parts of northeast Oklahoma after midnight. A lull in the coverage should occur tomorrow morning and perhaps into early tomorrow afternoon. Thunderstorm coverage will again increase by mid afternoon tomorrow, as instability increases with the approach of the upper level low. Very large hail will be the main severe weather threat, with damaging winds also a concern. Tornado potential continues to be very limited, although local enhancements to the wind field could lead to a very localized threat. Thunderstorm potential will diminish Thursday night, roughly from west to east, as the upper low begins to move east of the area. Showers may linger into the daylight hours Friday, mainly across western Arkansas, with dry weather likely to arrive by the afternoon. Dry weather will continue into the weekend, with near normal temperatures Saturday and much warmer for Sunday. Above normal temperatures will persist through most of next week. Low thunderstorm chances will arrive for the early to middle of the week, with increasing chances likely toward the latter half. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 80 57 74 / 50 60 60 10 FSM 66 81 59 76 / 20 80 70 30 MLC 66 81 57 74 / 20 70 50 10 BVO 64 78 55 74 / 50 70 60 10 FYV 66 76 54 69 / 30 80 80 30 BYV 66 77 55 69 / 30 70 80 40 MKO 66 78 57 73 / 30 80 60 20 MIO 66 77 55 71 / 50 70 70 20 F10 66 80 57 73 / 30 60 50 10 HHW 67 79 59 76 / 20 70 60 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, May 10, 1:10 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 110 PM CDT Wed May 10 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 110 PM CDT Wed May 10 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma along/north of I-44. ONSET...This Afternoon. DISCUSSION... A moist and unstable air-mass will allow scattered showers and thunderstorms to develop this afternoon. A few storms could approach severe limits along and north of I-44 with large hail and damaging winds. Later tonight...storms that develop to the north along a cold front may enter northeast Oklahoma late tonight. Severe weather appears unlikely with this activity. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY Through SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms on Thursday will be focused on the cold front and upper system that will move through the area during the day and evening. Storms will increases in areal coverage during the afternoon along the front...with the highest coverage expected across far eastern Oklahoma and northwest Arkansas as these locations will have the greatest instability in place. Any severe storm will be capable of producing large hail and damaging winds. Severe weather chances will diminish by late evening as the frontal boundary pushes east. However...storm chances will likely linger during the overnight hours as the lagging upper system clears the area. After a dry weekend that will see moderating temperatures... another upper low will moves into the northwest United States and increase thunderstorm chances for the plains by early next work week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 10, 3:20 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT WED MAY 10 2017
OKZ073-102045-
Pittsburg OK-
320 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 345 PM CDT...
At 320 PM CDT, a strong thunderstorm was located 6 miles southwest of
Ashland, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Mcalester... Kiowa...
Savanna... Ashland...
Haywood... Arpelar...
LAT...LON 3489 9609 3505 9589 3484 9568 3468 9598
3468 9609
TIME...MOT...LOC 2020Z 231DEG 35KT 3471 9616
LacySpecial weather statement, May 10, 3:36 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
336 PM CDT WED MAY 10 2017
OKZ065-066-102100-
Okmulgee OK-Okfuskee OK-
336 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 400 PM CDT...
At 336 PM CDT, a strong thunderstorm was located 3 miles southwest of
Wetumka, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Henryetta... Weleetka...
Dewar... Clearview...
Pharoah... Bryant...
This includes Interstate 40 in Oklahoma between mile markers 223 and
242.
LAT...LON 3555 9617 3544 9588 3538 9595 3537 9598
3534 9598 3529 9604 3529 9636
TIME...MOT...LOC 2036Z 215DEG 39KT 3521 9629
LacySpecial weather statement, May 10, 3:46 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT WED MAY 10 2017
OKZ054-102115-
Osage OK-
346 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
415 PM CDT...
At 346 PM CDT, a strong thunderstorm was located near Marland, moving
northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Southwestern Kaw Lake...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3670 9703 3668 9694 3673 9691 3675 9689
3675 9685 3662 9672 3648 9699 3648 9700
3649 9701 3652 9701 3655 9692 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 2046Z 231DEG 26KT 3653 9713
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 10, 3:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 10, 3:46 PM CDT | Special Weather Statement | TSA | Kay | 29 min |
| May 10, 4:00 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 10, 4:04 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| May 10, 4:27 PM CDT | Special Weather Statement | TSA | Kay | 33 min |
| May 10, 5:03 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| May 10, 5:35 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 10, 5:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.